Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2015, 6:14 PM CDT for 5 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2015, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 6, 2015, 6:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:24 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 6, 2:24 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT MON JUL 6 2015
.DISCUSSION...
A COUPLE OF WAVES OF RAIN WILL BE POSSIBLE FOR THE PANHANDLES
THROUGH TONIGHT WITH THE BEST CHANCES ACROSS THE SOUTHERN
TEXAS PANHANDLE. COLD FRONT STRETCHED FROM HRX TO JUST SOUTH
OF AMA TO PPA TO HHF AT 2 PM. THE FORCING ALONG THIS FRONT
ALONG WITH UPPER LEVEL FORCING FROM A MID LEVEL TROUGH WILL
HELP TO PRODUCE THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS
EVENING ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE EAST OUT OF NEW MEXICO AND ACROSS THE SOUTHERN TEXAS
PANHANDLE IN ASSOCIATION WITH AN UPPER LEVEL SHORT WAVE TROUGH
MOVING EAST FROM NEW MEXICO. WILL KEEP THE FLASH FLOOD WATCH
GOING AS HEAVY RAIN WILL BE A THREAT WITH THESE STORMS ALONG
WITH SOME STRONG WINDS AND MAINLY SMALL HAIL.
SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN TEXAS
PANHANDLE MAINLY TUESDAY MORNING. TEMPERATURES WILL BE MUCH
COOLER ON TUESDAY. IN FACT...IF LOW CLOUDS CAN HANG ON FOR
MUCH OF THE DAY...SOME PLACES IN THE SOUTHERN TEXAS PANHANDLE
MAY NOT GET OUT OF THE 60S. THERE MAY BE JUST ENOUGH BREAKS IN
THE CLOUDS ACROSS THE NORTHERN CWA WHERE THESE AREAS MAY REACH
INTO THE 70S. THE RECORD COLD MAXIMUM TEMPERATURE FOR AMARILLO
ON TUESDAY IS 65 DEGREES.
A FEW SHOWERS AND THUNDERSTORMS MAY TRY TO MOVE INTO THE
PANHANDLES FROM THE WEST TUESDAY NIGHT...BUT THE LACK OF
INSTABILITY MAY CUT DOWN ON OUR CHANCES.
CHANCES OF SHOWERS AND THUNDERSTORMS GET BETTER FOR WEDNESDAY
AND THURSDAY AS THE SHEAR ALOFT INCREASES ALONG WITH THE
INSTABILITY.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE
PANHANDLES THIS WEEKEND INTO EARLY NEXT WEEK. SO...DRY WEATHER
ALONG WITH WARMING TEMPERATURES LOOK TO BE IN OUR FUTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 68 57 82 63 / 90 40 30 20 30
BEAVER OK 63 74 58 83 64 / 60 30 20 20 50
BOISE CITY OK 58 76 55 85 62 / 40 20 20 20 30
BORGER TX 64 71 58 84 66 / 90 40 20 20 40
BOYS RANCH TX 61 72 58 87 64 / 90 30 20 20 40
CANYON TX 60 69 58 84 63 / 90 40 30 20 30
CLARENDON TX 63 70 58 82 64 / 100 60 40 20 20
DALHART TX 59 73 57 87 63 / 80 20 20 20 30
GUYMON OK 61 74 57 84 66 / 40 20 20 20 40
HEREFORD TX 61 70 58 86 63 / 90 40 30 20 30
LIPSCOMB TX 63 70 57 82 66 / 80 60 20 20 40
PAMPA TX 60 67 57 79 65 / 90 50 20 20 30
SHAMROCK TX 65 72 59 81 63 / 100 70 30 30 20
WELLINGTON TX 68 74 60 83 66 / 100 70 50 40 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HEMPHILL...HUTCHINSON...POTTER...RANDALL...ROBERTS...
WHEELER.
OK...NONE.
&&
01/15Hazardous weather outlook, Jul 6, 2:57 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT MON JUL 6 2015 OKZ001>003-TXZ001>020-070800- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 257 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OR FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS THE CENTRAL AND SOUTHEAST TEXAS PANHANDLE WHERE A FLASH FLOOD WATCH IS IN EFFECT. DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME STORMS ACROSS THE PANHANDLES AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY. HEAVY RAIN WILL REMAIN THE PRIMARY HAZARD ON TUESDAY. A FEW STORMS DURING THIS TIME PERIOD COULD BECOME STRONG TO MARGINALLY SEVERE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Local storm report, Jul 6, 4:47 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 3 N DAWN 34.96N 102.21W
07/06/2015 M66 MPH DEAF SMITH TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1500614
KJSLocal storm report, Jul 6, 4:49 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 4 N DAWN 34.97N 102.20W
07/06/2015 M66 MPH DEAF SMITH TX BROADCAST MEDIA
&&
CORRECTED LOCATION
EVENT NUMBER AMA1500614
KJSSpecial weather statement, Jul 6, 5:04 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 504 PM CDT MON JUL 6 2015 TXZ017>019-062300- ARMSTRONG TX-DONLEY TX-RANDALL TX- 504 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...EASTERN RANDALL AND WESTERN DONLEY COUNTIES UNTIL 600 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BRICE TO 8 MILES NORTHEAST OF HAPPY...MOVING NORTH AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLAUDE... WAYSIDE... GOODNIGHT... PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. THIS INCLUDES PORTIONS OF PALO DURO CANYON. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3513 10184 3514 10095 3475 10095 3474 10186 TIME...MOT...LOC 2204Z 178DEG 12KT 3482 10112 3484 10175 NF
Special weather statement, Jul 6, 5:10 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT MON JUL 6 2015 TXZ011-012-016-017-062315- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 510 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL...SOUTHERN POTTER...EXTREME SOUTHEASTERN OLDHAM AND EXTREME NORTHEASTERN DEAF SMITH COUNTIES UNTIL 615 PM CDT... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF BUSHLAND...OR 13 MILES WEST OF AMARILLO...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... AMARILLO... BUSHLAND... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 117 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3513 10217 3535 10217 3542 10162 3508 10163 TIME...MOT...LOC 2209Z 274DEG 18KT 3523 10204 NF
Special weather statement, Jul 6, 5:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT MON JUL 6 2015 TXZ009-010-014-015-019-062315- DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 518 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...SOUTHERN HEMPHILL...GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 615 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ALLISON TO 6 MILES EAST OF GROOM...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PAMPA... MIAMI... WHEELER... NEW MOBEETIE... KELLERVILLE... BRISCOE... ALLISON... MCLEAN... LEFORS... LAKE MCCLELLAN... KINGSMILL... ALANREED... LAKE MARVIN... CODMAN... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 146. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3499 10108 3551 10109 3598 10000 3546 10000 TIME...MOT...LOC 2218Z 356DEG 5KT 3567 10016 3519 10100 NF
Special weather statement, Jul 6, 5:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT MON JUL 6 2015 TXZ013-018-062315- ARMSTRONG TX-CARSON TX- 533 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 615 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF WASHBURN TO 6 MILES NORTHWEST OF GOODNIGHT...MOVING NORTH AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... CLAUDE... PANHANDLE... WASHBURN... GROOM... PANTEX... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114. GUSTY WINDS WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3538 10163 3537 10108 3510 10108 3509 10163 TIME...MOT...LOC 2233Z 174DEG 13KT 3514 10155 3512 10125 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:13 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 5 more | 28 hr |
| Jul 6, 3:45 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 4 hr |
| Jul 6, 3:49 PM CDT | Special Weather Statement | AMA | Randall | 41 min |
| Jul 6, 3:55 PM CDT | Special Weather Statement | AMA | Oldham | 50 min |
| Jul 6, 4:00 PM CDT | Special Weather Statement | AMA | Deaf Smith | 45 min |
| Jul 6, 4:10 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 65 min |
| Jul 6, 5:04 PM CDT | Special Weather Statement | AMA | Armstrong | 56 min |
| Jul 6, 5:10 PM CDT | Special Weather Statement | AMA | Potter | 65 min |
| Jul 6, 5:18 PM CDT | Special Weather Statement | AMA | Gray, Hemphill, Wheeler | 57 min |
| Jul 6, 5:23 PM CDT | Areal Flood Advisory | AMA | Gray, Wheeler | 4 hr |
| Jul 6, 5:33 PM CDT | Special Weather Statement | AMA | Carson | 42 min |
| Jul 6, 5:49 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Jul 6, 6:06 PM CDT | Flash Flood Warning | AMA | Gray, Wheeler | 4 hr |
| Jul 6, 6:19 PM CDT | River Flood Warning | AMA | Armstrong | 15 hr |
| Jul 6, 6:48 PM CDT | Special Weather Statement | AMA | Carson, Gray | 42 min |
| Jul 6, 6:55 PM CDT | Areal Flood Advisory | AMA | Carson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.